MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO ROBOTIC ARM 3.1; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 219999
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a l tha we passed the acetabulum registration but at the end the xray showed a cup which looked misplaced.Case type: tha 4.0.
 
Additional Manufacturer Narrative
Reported event an event regarding incorrect placement involving a mako robotic arm was reported.The event was not confirmed.Method & results -product evaluation and results: a request for a field service engineer inspection was not made and the robot was not inspected.-clinician review: a review of the provided medical information by a clinical consultant indicated: this x-ray consists of a single screenshot from a cell phone.It is undated.It shows an x-ray of the pelvis.The x-ray shows a left total hip arthroplasty in place.There is a short stem femoral component.There is a cementless acetabular component.Position and fixation of both components appear satisfactory, although the offset on the left has been increased.On this view the acetabular component is in neutral version.Confirmation of event: i can confirm that the patient had a left total hip arthroplasty since i was able to review an x-ray with a total hip arthroplasty in place.Icannot confirm the information regarding abnormal appearance of the cup since i have no x-ray evidence of any "weird" looking appearance.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of an abnormal appearing acetabular component are multi factorial.Factors include surgical technique including the method of determination of cup position and inadequate registration of the robotic program for the acetabulum.I would not assign any causality to the patient or the acetabular implant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there are no other complaints with a similar failure mode for this lot.Conclusions: the alleged failure mode was not confirmed through a clinician review of the provided x-ray.Additionally there was no information provided by the complainant.If a field service inspection is requested, further investigation will be completed on this issue.Additionally, a complaint history review provides no indication of any inherent software/ hardware issue.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MAKO ROBOTIC ARM 3.1
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23848621
Report Number3005985723-2025-00625
Device Sequence Number9836017
Product Code OLO
UDI-Device Identifier07613327395280
UDI-Public07613327395280
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale